Pricing Rate of Return Guarantees in Regular Premium Unit Linked Insurance

David F. Schrager*, Antoon A.J. Pelsser

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

24 Citations (Web of Science)

Abstract

We derive general pricing formulas for Rate of Return Guarantees in Regular Premium Unit Linked Insurance under stochastic interest rates. Our main contribution focusses on the effect of stochastic interest rates. First, we show the effect of stochastic interest rates can be interpreted as, what is known in the financial community as, a convexity correction. Second we link the LIBOR Market Model to our model of the economy. This allows us to find guarantee prices consistent with observed cap and swaption prices. Numerical results show the effect of this more sophisticated interest rate modelling is considerable. We also consider ways of approximating Asian option values through tight bounds. We show that we can obtain accurate bounds in spite of the high volatility induced by the long maturities of the guarantees. (C) 2004 Published by Elsevier B.V. All rights reserved.
Original languageEnglish
Pages (from-to)369-398
Number of pages30
JournalInsurance: Mathematics and Economics
Volume35
Issue number2
DOIs
Publication statusPublished - 11 Oct 2004
Externally publishedYes
Event7th International Congress on Insurance - Lyon, France
Duration: 25 Jun 200327 Jun 2003

Keywords

  • return guarantee
  • average rate option
  • convexity correction
  • LIBOR Market Model
  • STOCHASTIC INTEREST-RATES
  • LIFE-INSURANCE
  • ACTUARIAL SCIENCE
  • ASIAN OPTIONS
  • COMONOTONICITY
  • DERIVATIVES
  • SECURITIES
  • FINANCE
  • MODEL
  • SUM

Cite this